Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 32, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 11, 2020, 6:38 PM MDT for Harding County, Quay County, Union County, New Mexico. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 6:38 PM MDT (00:38 UTC)
- Expired
- Oct 11, 2020, 10:51 PM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, Quay County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 131 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4419 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805 WWUS75 KABQ 120038 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 638 PM MDT Sun Oct 11 2020 NMZ201-121000- /O.CON.KABQ.FZ.W.0003.201012T0900Z-201012T1500Z/ Northwest Plateau- 638 PM MDT Sun Oct 11 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures between 30 and 34 expected. * WHERE...Northwest Plateau. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Pets are also susceptible to the cold weather. Keep pets indoors as much as possible. If this is not possible, make sure outdoor pets have a warm, dry shelter, and provide sufficient food and fresh water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ230-231-234-120600- /O.NEW.KABQ.WI.Y.0032.201012T0038Z-201012T0600Z/ Union County-Harding County-Quay County- 638 PM MDT Sun Oct 11 2020 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...North winds 30 to 35 mph with occasional gusts up to 55 mph. * WHERE...Union County, Harding County and Quay County. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds are likely on east to west oriented roadways. * ADDITIONAL DETAILS...Visibility may be briefly limited to between 1 and 3 miles in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
712 WWUS75 KABQ 120451 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1051 PM MDT Sun Oct 11 2020 NMZ230-231-234-120600- /O.CAN.KABQ.WI.Y.0032.000000T0000Z-201012T0600Z/ Union County-Harding County-Quay County- 1051 PM MDT Sun Oct 11 2020 ...WIND ADVISORY IS CANCELLED... Winds have weakened below hazardous thresholds, and will continue to weaken through late evening. $$ NMZ201-121500- /O.CON.KABQ.FZ.W.0003.201012T0900Z-201012T1500Z/ Northwest Plateau- 1051 PM MDT Sun Oct 11 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures between 30 and 34 expected. * WHERE...Northwest Plateau. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 11, 5:53 PM MDT, 45 minutes earlier.
Area forecast discussion, Oct 11, 5:53 PM MDT, 45 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 553 PM MDT Sun Oct 11 2020 .AVIATION... 00Z TAF CYCLE Cold front with a wind shift to the NW and N will continue across NM this evening with areas of BLDU behind it for an hour or two. Winds will generally diminish behind the front with mostly light winds by midnight. VFR conditions likely with any visibility reduction from the BLDU probably not dropping below 6 miles. && .PREV DISCUSSION...213 PM MDT Sun Oct 11 2020... .SYNOPSIS... Breezy to windy conditions ongoing across most of the area this afternoon will taper off later this evening. Thanks to a cold front moving through tonight, temperatures will cool on Monday to near normal for this time of year. Dry weather is still in the forecast through at least the next week with a rollercoaster in temperatures being the main story. After temperatures quickly warm back up through Wednesday, another cold front Wednesday night will cool temperatures Thursday and Friday. A return once again to above normal temperatures then looks likely for next weekend. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... Strong winds aloft thanks to a broad upper level wave combined with a lee side surface trough, has allowed winds to increase area wide today. Will keep the Wind Advisory intact through 5pm though only a few spots have briefly hit criteria. Nonetheless, critical fire weather conditions for eastern NM will persist through the evening. Winds will decrease after sunset while a cold front moves into northern NM. Though the Pacific segment of the front will lose its punch across west central NM, just enough weak cold air advection combined with excellent radiational cooling should allow portions of northwest NM to fall below freezing for the first time this season. Have issued a Freeze Warning for the Northwest Plateau, including the Farmington area. Other lower elevation areas, such as Raton and Moriarty, will also likely freeze tonight. However, these areas have already observed a few freezes earlier this season, so will not issue a Freeze Warning for these areas. Monday is expected to be quieter, through southwest breezes will develop during the afternoon across the east. Temperatures across the east will be 10 to 15 degrees cooler than today in the wake of the back door segment of the front. Little change in temperatures are expected across the west. Dry, clear and calm conditions will be the rule again Monday night. Thus, if the Farmington area escapes a freeze tonight, chances will return tomorrow night. LONG TERM...(TUESDAY THROUGH SUNDAY)... Under dry, northwest flow, temperatures will quickly rebound on Tuesday. As 700mb temperatures warm up to 11-13C, high temperatures will soar to 10 to 15 degrees above normal. Wednesday will be the warmest day of the week as 700mb temperatures continue to rise to an unseasonably warm 12-15C. Near to record breaking temperatures are once again likely through Wednesday. Then eyes turn to a backdoor cold front Wednesday night and Thursday morning that will provide heat relief. Models continue to depict this front nosing into northeast NM shortly before 06Z Thursday and quickly moving into central NM around 12Z. The most pronounced cooling will be felt across eastern NM where 700mb temperatures fall to about 1C to 4C which translates to highs 25 to 30 degrees cooler compared to Wednesday. Breezy to windy conditions also are likely with this front, particularly across the east where the tighter pressure gradient will be. As the front pushes through the gaps of the central mountain chain, gusty east canyon winds will also be possible on the east side of ABQ early Thursday. As of now, wind speeds look to be sub-advisory. The cooler temperatures continue into Friday, but with dry, northwest flow continuing to dominant, above normal temperatures return for the weekend. The exception may be across northeastern NM where another backdoor cold front may provide a few degrees of cooling on Sunday. 34/15 && .FIRE WEATHER... Critical fire weather conditions will persist across eastern New Mexico through this evening, while elevated conditions will persist elsewhere. Low temperatures will be cooler tonight as a weak cold front pushes through the area. On Monday, temperatures will be 10 to 15 degrees cooler across the east, but will remain near normal. By the afternoon, southwest breezes will return, and spotty critical fire weather conditions will be possible across the northeast highlands and northeast plains. If winds increase over the current forecast, the potential for more widespread critical conditions will exist across northeast NM given RH values between 10 and 15% and Haines values of 5 are expected. A warming trend is forecast for Tuesday and Wednesday, with temperatures likely nearing or breaking records again. Breezy northwest winds are also expected on Wednesday, which may result in spotty critical conditions around Clines Corners. A strong back door cold front will arrive late Wednesday night through Thursday morning. Strong north to northeast winds are expected behind the front across the east. By mid day, the front should push through the gaps of the central mountain chain, creating breezy to windy gap winds in the Rio Grande Valley. Temperatures will drop below normal for eastern NM Thursday and these cooler conditions will linger into Friday. Western areas will remain above normal. Still no precipitation in sight for the next 7 days. 34 && .AVIATION... 18Z TAF CYCLE 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM to 9 AM MDT Monday for the following zones... NMZ201. Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ103-104-107-108. &&
Hazardous weather outlook, Oct 11, 1:16 PM MDT, 5 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 116 PM MDT Sun Oct 11 2020 NMZ201>241-121100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 116 PM MDT Sun Oct 11 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight A Red Flag Warning is in effect through early evening along and east of the central mountain chain, where low humidities combined with strong winds will create critical fire weather conditions. The strongest winds may gust up to 50 mph near the I-40 corridor of eastern New Mexico, and also over the high peaks of the Tusas and Sangre de Cristo Mountains. A cold front will arrive tonight, and the first freeze of the season is likely across far northwest New Mexico, to include the Farmington area. Remember to protect your pipes, plants and pets. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warnings for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:26 AM MDT | Fire Weather Watch | ABQ | 34 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.